MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDTRONIC SOFAMOR DANEK USA, INC ELEVATE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 8657002
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: part # 8657002, lot # em16h013.Visual and optical inspection confirmed the instrument is broken several threads down from the distal tip of the rod.No surface defect identified that could contribute to crack propagation.Microscopic examination of the fracture surface finds a fairly brittle fracture with no indication of fatigue consistent with overload.This type of damage is consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from the healthcare professional via manufacturer representative regarding an event that occurred during an l3-4-5-1 tlif procedure in a patient diagnosed with spinal cord stenosis.It was reported that the threads were broken.Product was returned, and it will be replaced with a medtronic product.No patient injury / complications were reported.

Brand Name
ELEVATE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10910526
Report Number1030489-2020-01701
Device Sequence Number16905025
Product Code MAX
UDI-Device Identifier00643169432185
UDI-Public00643169432185
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8657002
Device Catalogue Number8657002
Device Lot NumberEM16H013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2020
Initial Report FDA Received Date11/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight77